Hello, i am hoping someone out there has had the same symptoms as me?? Its odd. In July i was having some swallowing problems or thought i was and they did an EGD and found nothing but a VERY tiny hiatal hernia. My stomach lining was nice and pink. I had been taking prevacid for two weeks prior to the EGD due to the trouble swallowing NOW i want to stop taking the prevacid and every time i try i get really sick. I get weak, nauseaus and for a day or two i literally go to the bathroom constantly and have loose yellow stools with stomach cramps. I went to the doctor and she thought it might be IBS but it doesnt happen unless i quit taking the prevacid for a couple of days!! Has anyone experienced this? If so, what did you do to stop it???
I was on prevacid for about a week or two, then I noticed that I was getting really tired and on Monday night, I was having slurred speech, really tired, weak, feeling depressed and anxious I couldn't sleep at all Monday night, and I was really confused. and I was only taking 15mg once a day.
How high is your dosage, and how long have you been on prevacid.
When I noticed my symptoms on Monday I stopped taking it.
Kris, the medication basically tries to shut down the acid pumps in your stomach and when you stop it cold turkey, those pumps can turn on to cause 'rebound reflux' in some individuals. If you're going to come off it, you may have to step it down slowly and then transition to histamine meds for reflux before you can completely stop taking anything.
I am curious about the upper endoscopy to evaluate swallowing difficulty. This would usually be better evaluated with a contrast study to look at the function of the esophagus. Has the original problem gone away? If not, what else has been looked at? As for your symptoms on discontinuation of the Prevacid, it might be worth switching to an H2 blocker such as Pepcid or Zantac for a week or two to lessen the acid suppression but maintain a little.
I took/take Prevacid for 6 weeks and also have terrible side effects from it. Anxiety gone through the roof, muscle twitching in my throat, depression beyond believe. I was supposed to take 30 mg a day but because I had a really bad swallowing problem (turned out those were actually anxiety crampings of my throat) I took a few times 60 mg a day (morning and evening a 30 mg). Everytime now I reduce the dose (even if slowly) I get terrible withdrawal symptoms like heart pumping, shaking, anxiety, no appetite, depression cold/hot flu like feeling. Depending on how much I reduced the dose it lasts anywhere from 3 days to over a week. I used to have the same withdrawal effects when I took Nexium. I have tapered myself off of the Prevacid to just a quarter of the pill now (I take the oral tabs) and even going from a half to a quarter pill caused me 4 days of withdrawal symptoms also I get acid rebound - pressure behind the chest and a bit of sore throat. But when I reduce the dose the withdrawal flu-like feeling is terrible. I seem to have the same effects on Nexium, Prilosec and Lansoprazole (Prevacid here in Taiwan).
I quit prevacid on many occasions cold turkey. It caused massive lower stomach cramps and thick painful diarrhea. I recommend you get off it immediately, however, slowly ween yourself off. DO NOT quit cold turkey. Get on Zantac. PPI's truly messed me up. Made me 1000 times sicker than my GERD. Now I've been off them for 6 months and live a normal healthy life. Those are poison. Doctors will do anything they can to get your money, don't belive the ppi hype. They don't work for gerd or simple reflux. Especially over long periods of time, it will make you sicker than you ever were when you started. Also go get tested for h. Pylori
I was put on Prevacid generic 30 mg per day and have been on it for almost 2 years! I thought I was in the early stages of Alzheimer's. Speech problems, confusion, aching joints, fatigue, water retention, weight gain and anxiety. I went off of it Aug 20, 2015 and intended to go off cold turkey but read your post and others that do not recommend this. I am going to get Zantac and then slowly get off of it. You are right, PPIs are poison! I probably have zero B-12 in my body. Getting B12 supplements also. Thank you for your post. Looking forward to life again.
I have been taking prevacid 30 MG for about 15 years. I never knew some of the side affects until recently. I have also tried to quite cold turkey and get bad diarrhea! I have stomach cramping and bloating also. I need to taper off ASAP! Any suggestions?
I was on 30mg for over ten years for acid reflux. Quit cold turkey.
Still had reflux, but no heartburn.
Had rebound effect of bad heartburn for about two weeks. Gone now.
Previously raised head of bed four inches, but no help.
Going to sleeping with two memory type foam pillows seems to have done the trick.
But, now have bad case of constipation.
Thought I was gonna die pooping the proverbial "brick" the other day.
From what I've read this is unusual.
Prior to quiting had good bowel movements although large and frequent.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.